MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 SMARTSET GHV GENTAMICIN 40G; BONE CEMENT : BONE CEMENT

DEPUY IRELAND - 3015516266 SMARTSET GHV GENTAMICIN 40G; BONE CEMENT : BONE CEMENT
Catalog Number 545035500
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/04/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2014, patient underwent a left total knee arthroplasty due to complaints of chronic left knee pain and was evaluated to have an end-stage osteoarthritis.The patella was resurfaced and depuy cement x2 was utilized.The procedure was completed without complications on (b)(6) 2021, patient underwent a total left knee revision to treat pain secondary to loosening of the tibial tray.Upon entering the joint, the surgeon confirmed loosening of the tibial tray at the cement to implant interface.The tibial tray was grossly loose and debonded at competitor cement to implant interface and revised.The femoral component was well-fixed but revised.There was no reported product problem with the revised tibial insert.The patella was well-fixed and retained.The patient received a competitor revision tibial construct.The procedure was completed without complications.Doi: (b)(6) 2014.Dor: (b)(6) 2021.Left knee.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional narrative: e3: reporter is a legal attorney.Dmf# - (b)(4).Trade name ¿ (b)(4).Active ingredient(s) ¿ gentamicin sulphate.Dosage form - powder.Strength ¿ 1.0g active in our cements.
 
Event or Problem Description
Medical records were received: (b)(4) to capture the left knee: doi: (b)(6) 2014: male patient received an attune left tka to treat oa.The patella was resurfaced and depuy cement x2 was utilized.The procedure was completed without complications.Part/lot available on medical record (b)(4) medical record ad (b)(6) 2024 (1) page 4.Please note- the pfc drill bit steinman pin packet and the sigma lcs sterile threaded-headed pins should not be included as an impacted or concomitant product as they are instrumentation utilized during the procedure and not implants.Dor: (b)(6) 2021: a 66-year-old male patient received a total left knee revision to treat pain secondary to the loosening of the tibial tray.Upon entering the joint, the surgeon confirmed the loosening of the tibial tray at the cement-to-implant interface.The tibial tray was grossly loose and debonded at competitor cement to implant interface and revised.The femoral component was well-fixed but revised.There was no reported product problem with the revised tibial insert.The patella was well-fixed and retained.The patient received a competitor revision tibial construct.The procedure was completed without complications.Doi: (b)(6) 2014.Dor: (b)(6) 2021.Left knee.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not perform.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
SMARTSET GHV GENTAMICIN 40G
Common Device Name
BONE CEMENT : BONE CEMENT
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY CMW - 9610921
cornford rd
blackpool FY4 4 QQ
UK   FY4 4QQ
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key20656949
Report Number1818910-2024-23464
Device Sequence Number17243127
Product Code MBB
UDI-Device Identifier10603295174288
UDI-Public(01)10603295174288(17)160530(10)7930957
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K081163
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2016
Device Catalogue Number545035500
Device Lot Number7930957
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/29/2024
Supplement Date Received by Manufacturer11/18/2024
Initial Report FDA Received Date11/11/2024
Supplement Report FDA Received Date11/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/31/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale